Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 314, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2000, 12:09 AM CST for Bienville Parish, Claiborne Parish, Lincoln Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 8, 2000, 12:09 AM CST (06:09 UTC)
- Expired
- Nov 8, 2000, 1:15 AM CST
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 892 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 080610
SVRSHV
LAC013-027-061-080715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 AM CST WED NOV 8 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN LOUISIANA
CLAIBORNE PARISH IN LOUISIANA
LINCOLN PARISH IN LOUISIANA
* UNTIL 115 AM CST
* AT 1209 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER ARCADIA...OR ABOUT 10
MILES NORTHWEST OF GRAMBLING...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTHEAST OF ATHENS AROUND 1215 AM
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN LOUISIANA
CLAIBORNE PARISH IN LOUISIANA
LINCOLN PARISH IN LOUISIANA
UNTIL 115 AM CST.
LAT...LON 3260 9316 3235 9303 3258 9247 3276 9273
J 3297 9287What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:42 PM CST, 9 hours 27 minutes earlier.
Area forecast discussion, Nov 7, 2:42 PM CST, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CST TUE NOV 7 2000
COOL AIRMASS AND NE FLOW AT SURFACE. EJECTING UPPER LEVEL LOW COMING
AT US FROM NM. RESULT IS RAIN. ISENTROPIC LIFT PATTERN AS MOIST
GULFY AIR GLIDES OVER COOL SURFACE AIRMASS. BESIDES WIDESPREAD
RAIN...WILL SEE ELEVATED THUNDERSTORMS. SLIGHT RISK OF SEVERE FOR
HAIL CHANCES...MAINLY I 20 SOUTHWARD. OTHERWISE THE PRIMARY THREAT
WILL BE THE ADDITIONAL RAINFALL OVER NORTHEAST TEXAS AND THE EAST
TEXAS LAKES AREA WHERE THIS MONTHS RAINFALL TOTALS ACCORDING TO
DOPPLER ARE IN THE 3 INCHES TO ONE FOOT RANGE. WILL GUESS THAT
ALTHOUGH HEAVY RAIN IS ALSO POSSIBLE ACROSS LA...THE GROUND CAN
BETTER HANDLE IT. AS FOR FAR NE TX...SE OK...SW AR...FIGURING RAIN
AMOUNTS GENERALLY WON/T BE AS LARGE...AND THE CHANCE FOR
THUNDERSTORMS THERE IS ONLY POSSIBLE...WHERE AS FURTHER SOUTH IT IS
PROBABLE. WILL GO WITH FLASH FLOOD WATCH OVER NE TX ROUGHLY I 20
SOUTHWARD TO THE LAKES. MATCHES WELL WITH HOUSTON/S THINKING.
TEMPERATURES WILL BE COOL WITH LITTLE DIURNAL CHANGES ON THE
WHOLE...SE PORTIONS MAY BE MILD COMPARED TO THE COOL REMAINING
AREAS.
WILL DECREASE CLOUDS WEST ON THURSDAY...KEEP MOSTLY CLOUDY
EAST...WITH LESSENING RAIN CHANCES. DECENT ON FRIDAY...RAIN CHANCES
RETURN LATE SATURDAY...SHOWERY SUNDAY. 17
PRELIMS...
SHV 50/55/45/54/40 8862
MLU 55/63/51/57/42 8873
TXK 45/50/42/54/40 8862
TYR 45/49/40/55/40 7852
LFK 51/56/44/59/44 7852
.SHV...FLASH FLOOD WATCH TONIGHT FOR PORTIONS OF NE TX
TXZ124>126-136>138-149>153-165>167The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:03 AM CST | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Nov 8, 2:32 AM CST | Severe Thunderstorm Warning | SHV | Winn | 43 min |
| Nov 8, 12:02 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 43 min |
| Nov 8, 3:17 PM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.